Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 2:58 PM EDT for Heard County, Troup County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 9, 2012, 3:15 PM EDT
- In force
- 17 min
- Issued by
- NWS Atlanta, GA
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
692
WWUS82 KFFC 091858
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU AUG 9 2012
GAZ052-066-091915-
258 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP AND
HEARD COUNTIES UNTIL 315 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARES CROSSROADS...MOVING NORTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CANNONVILLE...STATE LINE PARK...SMITHS
CROSSROAD...LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...BIG SPRINGS AND MOUNTVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
3322 8487 3321 8486 3320 8487 3319 8486
3293 8486 3287 8487 3287 8519 3343 8529
TIME...MOT...LOC 1857Z 240DEG 12KT 3314 8510
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:23 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 9, 1:23 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 PM EDT THU AUG 9 2012 .PREV DISCUSSION... /ISSUED 1000 AM EDT THU AUG 9 2012/ UPDATE... APPROACHING SHORT WAVE WILL ALLOW FOR SCATTERED SHOWERS AND STORMS TODAY WITH GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. SOME STORMS LIKELY TO GET STRONG AND POSSIBLY LOW END SEVERE. BDL SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... THE SHORT TERM WILL BE DOMINATED BY A MID LEVEL LOW THAT SETS UP OVER THE GREAT LAKES...WHICH BEGINS AS A STRONG SHORTWAVE WAVE WORKING ITS WAY AROUND THE LONG WAVE TROUGH INITIALLY CENTERED OVER EASTERN CANADA. AS THE WAVE DIGS TOWARD THE WESTERN GREAT LAKES...IT CUTS OFF AND DEEPENS INTO THE AFOREMENTIONED MID LEVEL LOW. GENERAL TROUGHINESS CONTINUES TO DOMINATE THE EASTERN THIRD OF THE COUNTRY...BETWEEN RIDGES CENTERED OVER THE ATLANTIC AND DESERT SOUTHWEST. AS THE WAVE INITIALLY PUSHES TOWARD THE GREAT LAKES...IT PUSHES A SHORTWAVE AT THE BASE OF THE TROUGH ACROSS THE SOUTHEAST. AS THE LOW CUTS OFF AND DEEPENS ON FRIDAY...A SURFACE LOW DEVELOPS OVER THE OHIO VALLEY AND WILL OCCLUDE DURING THE DAY ON FRIDAY...AND AS A MORE SIGNIFICANT SHORTWAVE DEVELOPS...THE ASSOCIATED SURFACE FRONT MOVES TOWARD NORTH GEORGIA FRIDAY AFTERNOON. GFS AND ECMWF ARE IN DECENT AGREEMENT...WHILE THE NAM IS A LITTLE SLOWER AND A LITTLE DEEPER WITH THE GREAT LAKES LOW. WITHOUT SUPPORT FROM THE OTHER GUIDANCE FOR THE NAM...HAVE LEANED MORE TOWARD THE GFS THROUGH THE SHORT TERM. PW VALUES HAVE DROPPED BACK TO NEAR 1.5 INCHES FROM THE 2+ INCHES WE HAVE BEEN EXPERIENCING OVER THE LAST SEVERAL DAYS. ADDITIONALLY...AS ERNESTO CONTINUES TO MOVE INLAND AND THE ATLANTIC RIDGE STRENGTHENS TOWARD THE GULF...WE BEGIN TO LOSE THE DEEP TROPICAL MOISTURE FEED...AT LEAST FOR THE TIME BEING BEFORE THE NEXT SLUG OF MOISTURE IN THE EASTERN CARIBBEAN MOVES UP TOWARD THE SOUTHEAST. FOR TODAY... THE SHORTWAVE SHOULD INDUCE SHOWERS AND THUNDERSTORMS BUT HAVE LEFT POPS AT HIGH CHANCE AT BEST FOR THIS AFTERNOON. CAPES REMAIN THE HIGHEST...AROUND 2000 J/KG...ACROSS SOUTH AND CENTRAL GEORGIA SO HAVE THE HIGHEST POPS IN SOUTHERN ZONES. CANNOT RULE OUT STRONG TO AN ISOLATED SEVERE STORM ESPECIALLY IN THAT AREA TODAY. AS HAS BEEN THE CASE THE PAST FEW DAYS...MET GUIDANCE REMAINS ON THE COOL SIDE AND WITH THE MASS FIELDS...HAVE LEANED TOWARD THE SLIGHTLY WARMER MAV FOR HIGHS TODAY. THE MORE SIGNIFICANT SHORTWAVE ALONG WITH THE SURFACE FRONT MOVE INTO NORTH GEORGIA FRIDAY AFTERNOON AND EVENING. WITH THE STRONGER LOW ON THE NAM...MET POPS ARE HIGHER THAN MAV BUT GIVEN OVERALL AGREEMENT IN THE GENERAL PICTURE AS WELL AS WIDESPREAD POPS AND PW VALUES INCREASING AGAIN TO NEAR 2 INCHES...HAVE BROUGHT LIKELY POPS ACROSS THE AREA. WITH WEAK DEEP LAYER SHEAR PUSHING INTO NORTH GEORGIA AHEAD OF THE SHORTWAVE AND MODERATE CAPES OF ABOUT 1500 J/KG...THE CHANCE OF SEVERE THUNDERSTORMS INCREASES SOMEWHAT AND SPC HAS PUT AREAS NORTHEAST OF ATLANTA IN A DAY2 SLIGHT RISK. HOWEVER... BEST SEVERE POTENTIAL WILL BE FURTHER NORTHEAST CLOSER TO THE SURFACE AND UPPER LOW. THERE IS A MORE MARKED DIFFERENCE BETWEEN PROGGED HIGH TEMPS ON THURSDAY...WITH THE MET AGAIN ON THE COOLER SIDE. HAVE AGAIN LEANED TOWARD THE WARMER MAV. THE MORE NOTICEABLE CHANGE WILL COME FRIDAY NIGHT INTO NORTH GEORGIA BEHIND THE FRONT... AS DEWPOINTS DROP INTO THE LOWER 60S. THIS DRIER AIR WILL START A TREND OF COOLER NIGHTS AND MUCH MORE PLEASANT AFTERNOONS. SEE EXTENDED DISCUSSION BELOW. TDP LONG TERM /SATURDAY THROUGH WEDNESDAY/... DOES NOT APPEAR TO BE MUCH CHANGE IN THE LARGE SCALE PATTERN EXPECTED NEXT WEEK. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER THE ERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT NIGHT WITH FAIRLY WIDESPREAD SHRA/TSRA. SPC DAY 3 OUTLOOK IS PEGGING PARTS OF CWA FOR SLT RISK OF SVR STORMS...WHICH IS UNCOMMON TO BE MENTIONED THAT FAR OUT. HOPEFUL THAT CLOUDS AND SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE. AFTER FROPA SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE PASSING THROUGH THE MIDWEST IN MDTLY STRONG WESTERLIES WILL SWEEP ANOTHER FRONT INTO THE AREA. ONLY HAVE SLT CHC TO CHC POPS SO FAR AS AMPLITUDE OF THIS WAVE MUCH SMALLER THAN UPCOMING ONE FOR THIS WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND THEIR ENSEMBLE MEANS SO OVERALL FCST CONFIDENCE IS FAIRLY HIGH. MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL ACTIVITY IN THE ATLANTIC. SNELSON && .AVIATION... 18Z UPDATE... MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS TO DEVELOP OVERNIGHT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 69 87 68 / 40 40 60 50 ATLANTA 90 70 85 69 / 70 40 60 50 BLAIRSVILLE 83 63 81 63 / 70 40 70 50 CARTERSVILLE 90 67 85 65 / 70 40 70 50 COLUMBUS 91 72 88 72 / 70 40 60 50 GAINESVILLE 89 69 85 68 / 50 40 70 50 MACON 92 71 90 72 / 50 40 60 50 ROME 91 69 88 66 / 70 40 70 50 PEACHTREE CITY 89 68 87 68 / 70 40 60 50 VIDALIA 91 74 90 73 / 50 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....01 AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 AM EDT THU AUG 9 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 550 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA. .SYNOPSIS... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000 J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE. THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 2:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT THU AUG 9 2012
GAZ074-083>086-097-098-112-113-091845-
222 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WASHINGTON...TWIGGS...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...
JOHNSON...WILKINSON AND EMANUEL COUNTIES UNTIL 245 PM EDT...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GORDON TO HIGGSTON...MOVING NORTHEAST AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...TREUTLEN...TOOMBS...MONTGOMERY...
LAURENS...JOHNSON...WILKINSON AND EMANUEL COUNTIES THROUGH 245 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...
BARNHILL...LOWERY...HARLOW...DUDLEY...DUBLIN...MYRICKS MILL...MOUNT
VERNON...LOTHAIR...CHAPPELLS MILL...NICKLESVILLE...GORDON...
HIGGSTON...EAST DUBLIN AND KIBBEE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3236 8224 3226 8222 3208 8250 3219 8263
3230 8266 3231 8272 3229 8276 3257 8312
3283 8350 3298 8319 3297 8317 3301 8314
3295 8307 3305 8305 3242 8219
TIME...MOT...LOC 1822Z 237DEG 8KT 3283 8331 3263 8301
3220 8248Special weather statement, Aug 9, 2:25 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU AUG 9 2012
GAZ053-054-091900-
225 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
FAYETTE COUNTIES UNTIL 300 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHARPSBURG...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COWETA AND FAYETTE COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TURIN...SHARPSBURG...THOMAS CROSSROADS...
SENOIA...STARRS MILL...PEACHTREE CITY...TYRONE...FAYETTEVILLE...
INMAN...WOOLSEY AND SANDY CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3353 8457 3354 8452 3340 8439 3339 8440
3338 8439 3336 8440 3322 8465 3323 8466
3323 8468 3335 8480
TIME...MOT...LOC 1826Z 231DEG 12KT 3334 8464Special weather statement, Aug 9, 2:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU AUG 9 2012
GAZ052-066-091900-
227 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 300 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISONVILLE TO GLENN...MOVING EAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP AND HEARD COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...ABBOTTSFORD...
PIEDMONT HEIGHTS...GLENN...WARESVILLE...TEXAS...FROLONA...FRANKLIN...
CENTRALHATCHEE...LONG CANE...CANNONVILLE...SMITHS CROSSROAD...
LOUISE...HILLCREST AND WARES CROSSROADS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
3322 8486 3287 8487 3287 8519 3342 8530
TIME...MOT...LOC 1827Z 255DEG 5KT 3320 8499 3317 8513
3312 8520Special weather statement, Aug 9, 2:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT THU AUG 9 2012
GAZ053-067-091915-
243 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER AND
COWETA COUNTIES UNTIL 315 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRANTVILLE...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MERIWETHER AND COWETA COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GRANTVILLE...MORELAND...
ARNCO-SARGENT...DUNAWAY GARDENS...SHARPSBURG AND NEWNAN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3348 8483 3334 8463 3315 8486 3320 8487
3322 8486 3323 8494 3328 8495 3328 8496
3332 8498
TIME...MOT...LOC 1843Z 221DEG 13KT 3325 8490Special weather statement, Aug 9, 2:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT THU AUG 9 2012
GAZ033-044-045-054-055-057-091915-
252 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 315
PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERDALE...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENWOOD...UNION
CITY...BONANZA...IRONDALE...JW SMITH RESERVOIR...JONESBORO...
RIVERDALE...COLLEGE PARK...HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...
LAKE SPIVEY...FOREST PARK...MORROW...LAKE CITY AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3380 8428 3364 8413 3363 8411 3362 8411
3365 8418 3357 8413 3339 8439 3357 8458
TIME...MOT...LOC 1852Z 233DEG 13KT 3355 8438Special weather statement, Aug 9, 2:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU AUG 9 2012
GAZ052-066-091915-
258 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP AND
HEARD COUNTIES UNTIL 315 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARES CROSSROADS...MOVING NORTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CANNONVILLE...STATE LINE PARK...SMITHS
CROSSROAD...LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...BIG SPRINGS AND MOUNTVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
3322 8487 3321 8486 3320 8487 3319 8486
3293 8486 3287 8487 3287 8519 3343 8529
TIME...MOT...LOC 1857Z 240DEG 12KT 3314 8510The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:30 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Aug 8, 8:31 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Aug 9, 11:21 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 39 min |
| Aug 9, 11:32 AM EDT | Special Weather Statement | FFC | Floyd | 28 min |
| Aug 9, 11:59 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 46 min |
| Aug 9, 12:00 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 30 min |
| Aug 9, 12:23 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Aug 9, 12:34 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 26 min |
| Aug 9, 1:00 PM EDT | Special Weather Statement | FFC | Bartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more | 30 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 9, 1:04 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Aug 9, 1:09 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Aug 9, 1:24 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 36 min |
| Aug 9, 1:41 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 34 min |
| Aug 9, 1:46 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Treutlen, Wilkinson | 29 min |
| Aug 9, 1:58 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Aug 9, 2:22 PM EDT | Special Weather Statement | FFC | Johnson, Montgomery, Treutlen, Wilkinson | 23 min |
| Aug 9, 2:25 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 35 min |
| Aug 9, 2:27 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
| Aug 9, 2:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 9, 2:52 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 9, 3:00 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin | 30 min |
| Aug 9, 3:13 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 32 min |
| Aug 9, 3:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Meriwether, Troup | 31 min |
| Aug 9, 3:19 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley, Sumter | 26 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Aug 9, 3:33 PM EDT | Special Weather Statement | FFC | Banks, Hall, Lumpkin, Towns, Union, White | 27 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 9, 3:48 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Macon, Pulaski | 27 min |
| Aug 9, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 38 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 9, 4:10 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Aug 9, 4:12 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 9, 4:16 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 29 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Barrow, Dawson, Forsyth, Gwinnett, Hall, Walton | 26 min |
| Aug 9, 4:38 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 37 min |
| Aug 9, 4:47 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 28 min |
| Aug 9, 5:05 PM EDT | Special Weather Statement | FFC | Baldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more | 55 min |
| Aug 9, 5:08 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 37 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Monroe | 44 min |
| Aug 9, 6:04 PM EDT | Special Weather Statement | FFC | Jones | 86 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.